MAUDE Adverse Event Report: GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number TFL-SLS
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the laser fiber that this fiber caught on fire at the connect ion point.The customer put the laser on standby and stopped the fire.There were no reports of harm.This event includes two (2) reports.Report with patient identifier (b)(6), laser system model tfl-pls , serial number is not known.Report with patient identifier (b)(6), ball tip single use fiber- tfl-fbx200bs, lot kr262865.This report being submitted is for report with patient (b)(6), laser system model tfl-pls , serial number is not known.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation and follow up with the user facility is currently being performed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.Per due diligence logs, three attempts were performed to contact to the customer for device retrieval and information, there was no response.At the moment, there shall be no device returned for evaluation.If the device or additional information were to become available at a later date, the complaint shall be updated appropriately.The probable cause of the fiber catching fire at the connector could therefore not be determined.Per soltive laser system instructions for use (ifu): "any tampering with the laser fiber contact connector may cause unwanted emission of laser radiation.Before performing any laser emission, make sure that the probe is inserted correctly.Pay attention to the firing direction." olympus will continue to monitor field performance for this device.

Brand Name
SOLTIVE PRO SUPERPULSED LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17733214
Report Number3003790304-2023-00363
Device Sequence Number17611167
Product Code GEX
UDI-Device Identifier00821925044135
UDI-Public00821925044135
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-SLS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown